Alert archive / Florida / Special Weather Statements in 2009
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Dec 5, 2009, 3:21 AM EST for Broward County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 5, 2009, 3:21 AM EST (08:21 UTC)
- Expired
- Dec 5, 2009, 3:45 AM EST
- In force
- 24 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 68 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.4 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1617 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WWUS82 KMFL 050821
SPSMFL
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
321 AM EST SAT DEC 5 2009
FLZ067-071-050845-
INLAND PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
321 AM EST SAT DEC 5 2009
...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN CENTRAL BROWARD
COUNTY...
AT 318 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL TO INTERSECTION
ALLIGATOR ALLEY AND MIAMI CANAL...MOVING NORTHEAST AT 30 MPH.
THESE STORMS WILL AFFECT...
MILE MARKER 30 ON ALLIGATOR ALLEY...
INTERSECTION I-75 AND U.S. 27...
AND SURROUNDING COMMUNITIES.
THESE STORMS CAN PRODUCE GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE. LIGHTNING
IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN
SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST SATURDAY MORNING
FOR SOUTHERN FLORIDA.
LAT...LON 2633 8029 2619 8030 2615 8034 2613 8035
2615 8044 2606 8043 2599 8073 2611 8067
2632 8066 2652 8025 2634 8023
TIME...MOT...LOC 0820Z 241DEG 26KT 2628 8057 2616 8057
2603 8067
$$
BAXTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Dec 5, 1:05 AM EST, 2 hours 16 minutes earlier.
Area forecast discussion, Dec 5, 1:05 AM EST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 105 AM EST SAT DEC 5 2009 UPDATE... UPDATE THE ZONES AND MARINE PACKAGE TO ADD TORNADO WATCH 794 TO ALL AREAS...EXCEPT GLADES COUNTY UNTIL 9 AM EST THIS MORNING. && .AVIATION... A LINE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE TO THE EAST ACROSS SOUTH FLORIDA DURING THE EARLY MORNING HOURS...AND SHOULD MOVE INTO THE EAST COAST TAF SITES BETWEEN 10 AND 12Z. SO WILL CONTINUE THE VCSH FOR THE EAST COAST TAF SITES UNTIL 10Z...THEN VCTS UNTIL 18 TO 20Z ONCE THE COLD FRONT MOVES THROUGH THE AREA. THE VIS WILL BOUNCE BETWEEN THE MVFR AND VFR CONDITIONS THROUGH 10Z AT THE EAST COAST TAF SITES WITH CEILING BOUNCING BETWEEN IFR AND MVFR CONDITIONS. THE CEILING AND VIS SHOULD THEN GET INTO THE VFR CONDITIONS AFTER 10Z...BUT COULD FALL INTO THE MVFR CONDITIONS WITH THE PASSAGE OF THE SHOWERS AND THUNDERSTORMS. SO HAVE PUT A TEMPO GROUP IN THE EAST COAST TAF SITES BETWEEN 06Z AND 10Z FOR THE CEILING AND VIS CONDITIONS...BUT NO TEMPO GROUP AFTER 10Z DUE TO THE UNKNOWN TIMING OF THE SHOWER AND THUNDERSTORM ACTIVITY AFFECTING THE EAST COAST TAF SITES. THE WINDS WILL BE LIGHT AND VARIABLE UNTIL ABOUT 10Z THEN GO SOUTHWEST AT 10 TO 15 KNOTS INCREASING TO 15 TO 20 KNOTS BETWEEN 14Z AND 18Z. AFTER 18Z THE WINDS WILL GO NORTHWEST AND REMAIN AT 15 TO 20 KNOTS DECREASING TO 10 KNOTS AFTER 23Z. && .UPDATE/AVIATION...54/BNB .PREV DISCUSSION... /ISSUED 703 PM EST FRI DEC 4 2009/ PREVIOUS DISCUSSION...A QUASI-STATIONARY FRONTAL BOUNDARY IS CURRENTLY STRETCHED FROM THE YUCATAN ACROSS S FL AND INTO THE ATLANTIC WHILE MULTIPLE PERTURBATIONS IN THE UPPER FLOW CONTINUE TO MOVE ACROSS FL AROUND THE BASE OF THE TROUGH OVER THE SOUTHERN AND CENTRAL PLAINS. THIS FRONT IS CURRENTLY LOCATED FROM AROUND EVERGLADES CITY TO JUST NORTH OF WEST PALM BEACH. THIS SHALLOW AND ONLY SLIGHTLY COOL AIRMASS DID NUDGE DOWN TO MIA EARLY THIS MORNING AS NOTED ON THE 12 MFL SOUNDING BUT AS SINCE PUSHED BACK NORTH, AND WILL CONTINUE TO DO SO THIS EVENING AND TONIGHT AS A SURFACE LOW GETS ORGANIZED OVER THE WESTERN GULF AND PUSHES EAST. ALSO OF NOTE IS THE VERY SOUPY 2.2 PWAT ON THE MORNING SOUNDING AND THE NOW 77 DEWPOINT AT MIA AS WARM AND MOIST AIR PUSH NORTH AT THE SURFACE BEHIND THE WARM FRONT. AN EVEN MORE INTERESTING IS THAT IF THE 12Z MFL SOUNDING IS MODIFIED TO THE CURRENT T/TD FROM MIA IT YIELD A WHOPPING 5,100 J/KG CAPE AND A LI OF -9.3... LUCKILY THE BEST SURFACE CONVERGENCE HAS LIFTED NORTH WITH THE FRONT, AND A BIT OF WARM/DRY AIR HAS MOVED INTO THE MID LVLS SUPPRESSING WHAT WOULD OTHERWISE BE A VERY ACTIVE AFTERNOON, BUT A FEW STORMS CAN STILL NOT BE RULED OUT IN BROWARD AND MIAMI-DADE COUNTIES. THE BIGGER FOCUS FOR PRECIP THROUGH THE AFTERNOON AND EARLY EVENING WILL BE FROM AROUND APF TO THE LAKE REGION, BEHIND THE FRONT WHERE ISENTROPIC LIFT WILL KEEP THE RAIN GOING. LATE TONIGHT S FL WITH BE IN A FAVORABLE QUAD OF THE JET ALONG WITH GOOD BACKING OF WINDS... THIS WILL LEAD TO A SLIGHT RISK OF SVR WX NAMELY TORNADOES. THIS WILL MAINLY OCCUR CLOSER TO THE FRONTAL BOUNDARY...AROUND THE LAKE REGION... WHERE LIFT WILL BE THE GREATEST. AS THE LOW TRAVERSES THE GULF AND THE SE STATES TOMORROW THIS WILL ALLOW THE FRONT TO PUSH BACK SOUTH AND ALSO ALLOW THE TOR THREAT TO TURN MORE INTO A WIND THREAT AS THE FRONT NEARS THE SE COAST METRO. BEHIND THE FRONT A MODERATE AMOUNT OF CAA WILL OCCUR WITH LO TEMPS DROPPING ABOUT 10 DEGREES ON SUN MORN COMPARED TO THE PRIOR 24HRS. THROUGH THE REMAINDER OF THE PERIOD THE TROF RETURNS NORTH WITH A MODEST INCREASE IN POPS FOR MON FOLLOWED BY A RETURN IN THE SE FLOW INTO THE END OF THE WEEK AS ANOTHER SYSTEM ORGANIZES IN THE PLAINS. THIS NEXT FRONT MAY APPROACH THE AREA THURS OR EARLY FRI. AVIATION...BASED ON LATEST RADAR TRENDS...FEEL THAT LIGHT/MODERATE SHRA ACTIVITY WILL BE CONFINED TO APF/PBI FOR REMAINDER OF AFTERNOON...AND WILL INCLUDE VCSH FOR ONLY THESE TERMINALS. OTHERWISE...EXPECT PREVAILING MVFR CONDS WITH BKN SC DECK NOW BEING REPORTED AT MOST TERMINALS AND CIGS GENERALLY RANGING FROM 1500-2500 FT. SKY CONDS MAY IMPROVE FROM LATE AFTERNOON THRU EARLY EVENING...BUT EXPECT DETERIORATION ONCE AGAIN EARLY SATURDAY MORNING AS CONVECTION DEVELOPS INVOF SURFACE LOW MOVING ACROSS CENTRAL FLORIDA. THREAT FOR SIGNIFICANT TSRA DEVELOPMENT WILL INCREASE AS EARLY AS 06Z APF/PBI...WITH CHANCES INCREASING FURTHER TO THE SOUTH (BROWARD AND MIAMI-DADE TERMINALS) BETWEEN 09-11Z. WILL UTILIZE VCTS/CB FOR NOW AND INDICATE MVFR CIGS...WITH GUSTY SSE WINDS PREVAILING OUTSIDE OF STORMS. PREFRONTAL TROUGH WILL BE PUSHING ACROSS SOUTH FLORIDA AFTER DAWN...WITH WINDS SHIFTING TO SOUTHWEST AND INCREASING TO 15G25 KNOTS. BEST ESTIMATE ON TIMING IS 14Z APF/PBI...16Z FLL/FXE...AND 17Z MIA/TMB/OPF. ALTHOUGH CIGS MAY IMPROVE TO VFR DURING THIS PERIOD...WILL MAINTAIN VCTS/CB AS THERE AS UNCERTAINTY ON WHEN STORM CHANCES WILL END. 70/DD MARINE...A FRONTAL BOUNDARY REMAINS STALLED FROM AROUND WEST PALM BEACH TO EVERGLADES CITY... NORTH OF THE BOUNDARY WINDS ARE NE AND SOUTH OF THE BOUNDARY, SE WINDS. SPEEDS ARE GENERALLY LESS THAN 15KTS. THIS BOUNDARY WILL SLOWLY LIFT NORTH TONIGHT THEN PUSH SOUTH AND THROUGH THE AREA SATURDAY. WINDS MAY BRIEFLY INCREASE TO AROUND 20KTS BEHIND THE FRONT TOMORROW, BUT DURATION IS SHORT AND WILL ALLOW THIS TO FALL TO NEXT SHIFTS TO EXAMINE NEED OF SCA. LATE IN THE WEEKEND A LOW MAY DEVELOP OFF THE N FL COAST AND ZIP NE POSSIBLY SENDING SMALL SWELL INTO THE COASTAL ATLANTIC THROUGH THE FIRST PART OF THE COMING WEEK. FIRE WEATHER...NO PROBLEMS OR CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 55 76 66 81 / 10 10 20 30 FORT LAUDERDALE 60 76 69 82 / 10 10 20 30 MIAMI 61 78 70 83 / 10 10 20 30 NAPLES 53 74 61 81 / - - 10 30 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...18/GR SHORT TERM/AVIATION...54/BNB
Hazardous weather outlook, Dec 5, 12:54 AM EST, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 1254 AM EST SAT DEC 5 2009 FLZ063-066>075-168-172>174-051100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 1254 AM EST SAT DEC 5 2009 ...TORNADO WATCH 794 FOR MUCH OF SOUTH FLORIDA UNTIL 9AM SATURDAY... ...SLIGHT RISK OF SEVERE THUNDERSTORMS OVERNIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT THUNDERSTORMS: THE CHANCE OF THUNDERSTORMS WILL INCREASE ACROSS THE AREA TONIGHT...ESPECIALLY LATE AS INSTABILITY AND WIND FIELDS INCREASE ACROSS THE AREA. THERE IS EVEN A SLIGHT RISK OF SEVERE THUNDERSTORMS, CAPABLE OF PRODUCING DAMAGING WINDS AND EVEN ISOLATED TORNADOES. TORNADOES: WIND SHEAR WILL INCREASE ACROSS THE AREA TONIGHT, LEADING TO A SLIGHT RISK OF TORNADO DEVELOPMENT. A TORNADO WATCH IS IN EFFECT FOR ALL OF SOUTH FLORIDA EXCEPT GLADES COUNTY UNTIL 9 AM SATURDAY. WATERSPOUTS: THERE IS A POTENTIAL FOR TORNADIC WATERSPOUTS OVER THE WATERS TONIGHT...ESPECIALLY ACROSS THE GULF WATERS, LAKE OKEECHOBEE AND THE PALM BEACH WATERS. WIND: A FEW STORMS COULD PRODUCE DAMAGING WINDS TO AROUND 60 MPH ACROSS THE AREA. FLOODING: HEAVY RAIN WILL ACCOMPANY THE THUNDERSTORMS. ALTHOUGH THE STORMS WILL BE FAST MOVING...ANY STORMS WHICH MOVE OVER ANY GIVEN AREA COULD LEAD TO MINOR STREET FLOODING OR FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF THE AREA ON SATURDAY. A FEW SEVERE STORMS WILL BE POSSIBLE, MAINLY BEFORE NOON, CAPABLE OF PRODUCING DAMAGING WINDS AND EVEN THE POSSIBILITY OF TORNADOES. A COLD FRONT WILL MOVE ACROSS THE AREA SATURDAY AFTERNOON...ENDING THE RISK OF STORMS ACROSS THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Dec 4, 11:37 PM EST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1137 PM EST FRI DEC 4 2009
FLZ069-070-050530-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
1137 PM EST FRI DEC 4 2009
...STRONG THUNDERSTORM MOVING ACROSS WESTERN PORTIONS OF COLLIER COUNTY...
AT 1135 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF CAPE ROMANO...MOVING NORTHEAST AT
20 MPH.
THIS STORM WILL AFFECT...
CAPE ROMANO...
MARCO ISLAND...
KEY MARCO...
CAPE ROMANO AQUATIC PRESERVE...
MARCO ISLAND AIRPORT...
ROYAL PALM HAMMOCK...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
ROTATION THEREFORE...TORNADOES COULD BE POSSIBLE ACROSS THIS AREA...
LAT...LON 2613 8160 2597 8135 2587 8153 2590 8159
2589 8163 2592 8165 2590 8169 2588 8166
2584 8168 2589 8172 2591 8171 2592 8174
2597 8175 2598 8174 2600 8176
TIME...MOT...LOC 0435Z 225DEG 18KT 2585 8176
ERASpecial weather statement, Dec 5, 12:40 AM EST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1240 AM EST SAT DEC 5 2009
FLZ066-069-070-075-050630-
HENDRY FL-MAINLAND MONROE FL-COASTAL COLLIER COUNTY FL-
INLAND COLLIER COUNTY FL-
1240 AM EST SAT DEC 5 2009
...STRONG THUNDERSTORM MOVING ACROSS PORTIONS OF WESTERN COLLIER COUNTY...
AT 1230 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES EAST OF ROYAL PALM HAMMOCK...MOVING
NORTHEAST AT 30 MPH.
THIS STORM WILL AFFECT...
FAKAHATCHEE STRAND STATE PRESERVE...
JEROME...
DEEP LAKE...
INTERSECTION ALLIGATOR ALLEY AND SR 29...
INTERSECTION ALLIGATOR ALLEY AND SR 839...
BIG CYPRESS ACCESS AREAS OFF ALLIGATOR ALLEY...
AND SURROUNDING COMMUNITIES.
THERE IS ALSO ANOTHER CLUSTER OF HEAVY SHOWERS...LOCATED AT AROUND
15 NM WEST OF EVERGLADES CITY...MOVING WEST AT AROUND 25 MPH. THIS
ACTIVITY WILL AFFECT AREAS NEAR CHOKOLOSKEE AND SURROUNDING
COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR ROTATION
THEREFORE...TORNADOES COULD BE POSSIBLE.
LAT...LON 2649 8121 2637 8115 2598 8110 2566 8126
2570 8128 2572 8134 2576 8134 2579 8139
2581 8135 2583 8135 2587 8147 2589 8148
2584 8151 2587 8152 2592 8164 2590 8168
2593 8174 2598 8174 2600 8176
TIME...MOT...LOC 0534Z 219DEG 26KT 2604 8147
ERASpecial weather statement, Dec 5, 2:33 AM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
233 AM EST SAT DEC 5 2009
FLZ071-050815-
INLAND BROWARD COUNTY FL-
233 AM EST SAT DEC 5 2009
...STRONG THUNDERSTORM MOVING INTO WESTERN BROWARD COUNTY...
AT 231 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES EAST OF BIG CYPRESS NATIONAL
PRESERVE...MOVING NORTHEAST AT 25 TO 30 MPH. THIS STORM IS CAPABLE
OF PRODUCING WIND GUSTS UP 50 MPH.
THIS STORM WILL AFFECT...
WEST BROWARD REC. AREA ON ALLIGATOR ALLEY...
AND SURROUNDING COMMUNITIES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST SATURDAY MORNING
FOR SOUTHERN FLORIDA.
LAT...LON 2611 8046 2598 8076 2598 8087 2599 8088
2614 8088 2632 8060
TIME...MOT...LOC 0732Z 239DEG 24KT 2599 8094
BAXTERSpecial weather statement, Dec 5, 2:59 AM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
259 AM EST SAT DEC 5 2009
FLZ067-050830-
INLAND PALM BEACH COUNTY FL-
259 AM EST SAT DEC 5 2009
...STRONG THUNDERSTORM MOVING ACROSS WESTERN PALM BEACH COUNTY...
AT 258 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PAHOKEE...MOVING NORTHEAST AT 25 MPH.
THIS STORM WILL AFFECT...
PAHOKEE...
CANAL POINT...
AND SURROUNDING COMMUNITIES.
THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST SATURDAY MORNING
FOR SOUTHERN FLORIDA.
LAT...LON 2673 8063 2678 8070 2682 8070 2685 8065
2690 8062 2693 8062 2696 8060 2696 8043
2696 8034
TIME...MOT...LOC 0759Z 223DEG 20KT 2680 8063
GREGORIASpecial weather statement, Dec 5, 3:19 AM EST, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 319 AM EST SAT DEC 5 2009 FLZ067-050845- INLAND PALM BEACH COUNTY FL- 319 AM EST SAT DEC 5 2009 ...STRONG THUNDERSTORMS MOVING ACROSS CENTRAL INTERIOR PALM BEACH COUNTY... AT 316 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF HEAVY SHOWERS...ALONG WITH A FEW THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES EAST OF CANAL POINT TO 13 MILES WEST OF LOXAHATCHEE NATIONAL WILDLIFE REFUGE...MOVING EAST AT 30 MPH. THESE STORMS WILL AFFECT... LION COUNTRY SAFARI... LOXAHATCHEE NATIONAL WILDLIFE REFUGE... THE ACREAGE... WELLINGTON... AND SURROUNDING COMMUNITIES. THE PRIMARY IMPACT WILL BE GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR TORNADOES. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST SATURDAY MORNING FOR SOUTHERN FLORIDA. LAT...LON 2695 8021 2642 8020 2638 8052 2694 8060 TIME...MOT...LOC 0817Z 267DEG 25KT 2686 8048 2648 8043 GREGORIA
Special weather statement, Dec 5, 3:21 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
321 AM EST SAT DEC 5 2009
FLZ067-071-050845-
INLAND PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
321 AM EST SAT DEC 5 2009
...STRONG THUNDERSTORMS MOVING ACROSS NORTHERN CENTRAL BROWARD
COUNTY...
AT 318 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL TO INTERSECTION
ALLIGATOR ALLEY AND MIAMI CANAL...MOVING NORTHEAST AT 30 MPH.
THESE STORMS WILL AFFECT...
MILE MARKER 30 ON ALLIGATOR ALLEY...
INTERSECTION I-75 AND U.S. 27...
AND SURROUNDING COMMUNITIES.
THESE STORMS CAN PRODUCE GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE. LIGHTNING
IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN
SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN
SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST SATURDAY MORNING
FOR SOUTHERN FLORIDA.
LAT...LON 2633 8029 2619 8030 2615 8034 2613 8035
2615 8044 2606 8043 2599 8073 2611 8067
2632 8066 2652 8025 2634 8023
TIME...MOT...LOC 0820Z 241DEG 26KT 2628 8057 2616 8057
2603 8067
BAXTERThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 9:28 PM EST | Special Marine Warning | MFL | 62 min | |
| Dec 4, 10:32 PM EST | Special Marine Warning | MFL | 88 min | |
| Dec 4, 11:37 PM EST | Special Weather Statement | MFL | Collier | 53 min |
| Dec 5, 12:07 AM EST | Special Marine Warning | MFL | 68 min | |
| Dec 5, 12:40 AM EST | Special Weather Statement | MFL | Collier | 50 min |
| Dec 5, 2:13 AM EST | Tornado Warning | MFL | Collier | 30 min |
| Dec 5, 2:33 AM EST | Special Weather Statement | MFL | Broward | 42 min |
| Dec 5, 2:59 AM EST | Special Weather Statement | MFL | Palm Beach | 31 min |
| Dec 5, 3:19 AM EST | Special Weather Statement | MFL | Palm Beach | 26 min |
| Dec 5, 3:42 AM EST | Special Weather Statement | MFL | Broward | 33 min |
| Dec 5, 3:53 AM EST | Special Marine Warning | MFL | 37 min | |
| Dec 5, 4:13 AM EST | Special Marine Warning | MFL | 62 min | |
| Dec 5, 4:15 AM EST | Special Weather Statement | MFL | Broward | 45 min |
| Dec 5, 4:48 AM EST | Special Weather Statement | MFL | Palm Beach | 27 min |
| Dec 5, 7:18 AM EST | Special Marine Warning | MFL | 46 min | |
| Dec 5, 8:40 AM EST | Special Marine Warning | MFL | 65 min | |
| Dec 5, 9:42 AM EST | Special Marine Warning | MFL | 2 hr | |
| Dec 5, 10:10 AM EST | Special Weather Statement | MFL | Hendry | 50 min |
| Dec 5, 10:36 AM EST | Small Craft Advisory for Winds | MFL | 17 hr | |
| Dec 5, 11:44 AM EST | Special Marine Warning | MFL | 45 min | |
| Dec 5, 12:05 PM EST | Special Weather Statement | MFL | Collier | 25 min |
Nearby
Special Weather Statements in Florida, 2009Every special weather statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.